Idaho, 2006Tornado in Idaho, March 25, 2006
March 25, 2006 · NWS PIH · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Mar 25, 3:14 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 25, 3:14 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MST SAT MAR 25 2006
.SHORT TERM...STRONG COLD FRONT ENTERING SOUTHWEST IDAHO AT 3 PM
MST. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 7 PM THIS
EVENING. NAM BUFFER SOUNDING DATA INDICATED 50KTS OF WIND IN MIXED
LAYER FOR THIS AFTERNOON FROM BURLEY TO POCATELLO AND THAT MAY
REPRESENT THE SEVERE THREAT FROM ANY THUNDERSTORMS THIS EVENING.
FRONT EXPECTED TO PASS BURLEY ABOUT 630 PM AND POCATELLO AND IDAHO
FALLS BY 730 PM. WIND ADVISORY ALSO IN EFFECT FOR ZONES 17/20/21
UNTIL NOON SUNDAY AS POST FRONTAL PRESSURE GRADIENT OF 12 TO 14 MB
AND STRONG COLD ADVECTION ALOFT SHOULD SUPPORT WINDS IN THE 25 TO
35 MPH RANGE. WINTER STORM WARNING IN E4FFECT FOR SOUTH EAST IDAHO
MOUNTAINS THROUGH NOON SUNDAY AS WELL. SNOW LEVEL RISING TO BETTER
THAN 7000 FEET AHEAD OF SYSTEM PER SPECIAL 18Z BOISE UPPER AIR
SOUNDING AND EXPECTED TO CRASH SHARPLY TO VALLEY FLOORS AS FRONT
PASSES. SOUTHWEST TO WEST FLOW ALOFT AND OROGRAPHICS SHOULD
SUPPORT SNOW ACCUMULATION UP TO A FOOT ABOVE 6500 FEET BETWEEN SUN
VALLEY AND STANLEY...LESS AMOUNTS OF 5 TO 9 INCHES POSSIBLE IN THE
EASTERN HIGHLANDS BUT WITH STRONG WINDS OVER EXPOSED HIGHER
ELEVATIONS AND THUNDERSTORM THREAT THIS EVENING...WINTER STORM
WATCH JUSTIFIED. PRECIPITATION DIMINISHES TO SCATTERED MOUNTAIN
SHOWERS NORTH OF A CHALLIS TO SWAN VALLEY LINE BY SUNDAY AFTERNOON
WITH SHORT WAVE RIDGE BUILDING IN UNTIL NEXT PACIFIC SYSTEM
ARRIVES TUESDAY AFTERNOON AND NIGHT. SURVICK
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
OVERALL MADE LITTLE CHANGES. PRETTY STRONG PACIFIC SYSTEM MOVES
THROUGH WEDNESDAY AND HIT PRECIP HARDEST TUESDAY NIGHT THROUGH
WEDNESDAY. STAY SOMEWHAT UNSETTLED IN NW FLOW THUR INTO FRI WIT LOW
POPS CONTINUING WITH RIDGE BUILDING IN WITH DRIER CONDITIONS NEXT
WEEKEND. KEPT TEMPS SLIGHTLY BELOW TO NEAR NORMAL THROUGH THE
PERIOD.
GK
&&
.AVIATION...STRONG COLD FRONT TO MOVE THROUGH THIS EVENING. STRONG
WINDS PRE AND POST FRONTAL BYI...PIH AND IDA IN 20 TO 30 KT RANGE
WITH GUSTS AS WELL. EXPECT BURST OF HEAVY SNOW POST COLD FRONT AT
SUN TONIGHT BEFORE MIDNIGHT AND RAIN POSSIBLY CHANGING TO SNOW POST
COLD FRONTAL PASSAGE IN BYI...PIH AND IDA. WILL BE CLOSE CALL AS TO
HOW FAST COLD AIR GETS IN. OVERALL WENT WITH MVFR TO IFR CONDITIONS
AFTER 00Z AT ALL TAF SITES.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 12 PM MST SUNDAY FOR IDZ017-IDZ021.
WIND ADVISORY FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY FOR
IDZ020.
WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR IDZ019-IDZ023-
IDZ025.
WINTER STORM WARNING UNTIL 6 AM MST SUNDAY FOR IDZ018-IDZ031.
&&
99/99
Hazardous weather outlook, Mar 25, 1:10 PM MST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
110 PM MST SAT MAR 25 2006
IDZ017>025-031-032-261500-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
110 PM MST SAT MAR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM IS EXPECTED TO SPREAD VALLEY RAIN AND MOUNTAIN SNOW
THROUGH CENTRAL AND EASTERN IDAHO TODAY AND TONIGHT. MODERATE TO
HEAVY MOUNTAIN SNOW IS POSSIBLE WITH THIS STORM ACROSS THE CENTRAL
MOUNTAINS ABOVE 6500 FEET. AS A RESULT...A WINTER STORM WARNING HAS
BEEN POSTED FOR PORTIONS OF THE CENTRAL MOUNTAINS AND THE EASTERN
HIGHLANDS TONIGHT THROUGH SUNDAY. SNOW LEVELS WILL FALL TO THE
VALLEY FLOOR ACROSS THE SNAKE AND MAGIC VALLEY SATURDAY EVENING
BEHIND THE FRONT. THUNDERSTORMS ARE EXPECTED WITH THE COLD FRONT
LATE THIS AFTERNOON AND EVENING IN THE SNAKE RIVER PLAIN. WINDS MAY
GUST ABOVE 50 MPH WITH SOME OF THESE THUNDERSTORMS.
A WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN MAGIC VALLEY AND THE
UPPER AND LOWER SNAKE RIVER PLAIN THROUGH NOON SUNDAY FOR SOUTHWEST
WINDS 25 TO 35 MPH WITH ISOLATED GUSTS TO 50 MPH.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF
SOUTHEAST IDAHO UNTIL 700 PM MST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
HEAVY SNOW WILL TAPER OFF IN THE EASTERN HIGHLANDS BY SUNDAY
EVENING. MORE MOUNTAIN SNOW IS POSSIBLE AGAIN ON TUESDAY AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Mar 25, 6:24 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
624 PM MST SAT MAR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST SHOSHONE 42.94N 114.40W
03/25/2006 E25 MPH LINCOLN ID TRAINED SPOTTER
ESTIMATED WIND SPEEDS OF 25 MPH WITH HIGHER GUSTS. 0.13
INCHES OF PRECIPITATION.
0612 PM TSTM WND GST 2 NW KIMAMA 42.85N 113.81W
03/25/2006 E25 MPH LINCOLN ID TRAINED SPOTTER
ESTIMATED WIND GUST OF 20 TO 25 MPH.
0612 PM TSTM WND GST RUPERT 42.62N 113.67W
03/25/2006 E50 MPH MINIDOKA ID TRAINED SPOTTER
ESTIMATED WIND GUST TO 50 MPH.
&&
DPHELPSLocal storm report, Mar 25, 7:36 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
736 PM MST SAT MAR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 1 E MALTA 42.31N 113.35W
03/25/2006 M60 MPH CASSIA ID OFFICIAL NWS OBS
SUSTAINED WINDS OF 45 TO 50 WITH GUSTS TO 60 MPH.
0700 PM TSTM WND GST MINIDOKA 42.75N 113.49W
03/25/2006 M64 MPH MINIDOKA ID MESONET
MESSURED WIND SPEED OF 64 MPH.
0700 PM TSTM WND GST BELLEVUE 43.47N 114.26W
03/25/2006 E30 MPH BLAINE ID UNKNOWN
WHITE OUT CONDITIONS WITH 30 TO 35 MPH WINDS.
0700 PM TSTM WND GST 12 S OAKLEY 42.07N 113.88W
03/25/2006 E45 MPH CASSIA ID TRAINED SPOTTER
45 TO 50 MPH EAST WIND GUSUS. POWER OUT WITH 1/8 INCH
HAIL.
&&
DPHELPSTornado, Bingham
- When
- March 25, 7:58 PM MST to 8:10 PM MST
- Where
- Bingham County, Blackfoot
- Rating
- F0
- Path length
- 2 mi
- Path width
- 200 yd
- Property damage
- $210,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.183, -112.350
F0 tornado touched down in the southeastern part of Blackfoot near Robertson Street and moved up University and Schilling Streets before lifting near the State Fairgrounds. Four trees downed at St Paul's Episcopal Church on Schilling Street. Windows at private residence on Schilling Street shattered and house severely damaged by felled tree.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Idaho, March 25, 2006$240,000 · 56 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$150,000 · 60 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$100,000 · 65 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$75,000 · 60 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$70,000 · 52 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$60,000 · 52 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$43,000 · 60 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$40,000 · 61 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$30,000 · 60 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$30,000 · 50 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$25,000 · 77 kt wind · 1 event
- Damaging Wind in Idaho, March 25, 2006$21,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493285.